MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK GRIPTION; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK GRIPTION; TRILOCK HIP STEM : HIP FEMORAL STEM
Catalog Number 101204050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Fall (1848); Fatigue (1849); Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Depression (2361); Numbness (2415); Ambulation or Postural Difficulties (2544); Thrombosis/Thrombus (4440); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation record received.Litigation alleges friction and wear between cobalt-chromium head and liner causing elevated metal ions and particles in plaintiff blood, tissue and bone resulting to inflammation, mental and emotional injuries, pain and discomfort when ambulating.Doi: (b)(6) 2010; dor: (b)(6) 2019; right hip.
 
Event or Problem Description
After review of medical records the patient was revised to address metallosis and polyethylene failure.Operative note reported bare bone on the femoral head and acetabulum with mark osteophytes on the acetabulum.Encountered a blackish synovial fluid, there was black tissue in the trochanteric bursa these were all remove.Synovium was blackened anteriorly.Superior fragment had fractured polythene.Clinical visit reported pain, grinding with range of motion, depression, anxiety, sleep disorder and numbness.X-ray revealed had significant poly wear or possible fracture right hip.Alleged elevated metal ions however cobalt and chromium blood result shows below 7 ppb.In addition to what was previously reported in the medical records and after review the patient was revised to address grinding with any range of motion, numbness, depression, anxiety, sleep disorder, tenderness over the groin, limited range of motion.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: udi (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Pfs alleges tissue damage, deep venous thrombosis, pulmonary embolism, antiphospholipid syndrome, chronic anticoagulation therapy, at risk for multitude of issues, falls, economic loss, pain and suffering.Patient had continued pain, limited movement, metallosis and tissue damage.
 
Event or Problem Description
The pfs mentions: tissue damage, deep venous thrombosis, pulmonary embolism, antiphospholipid syndrome, need for chronic anticoagulation therapy, at risk for a multitude of issues including falls, two secondary revision surgeries to replace the faulty devices, extensive rehabilitation, economic loss, pain and suffering that began in 2011.The pfs mentioned continued pain and unable to lift right leg due to pain and limitations in movement of right hip due to metallosis and tissue damage.On (b)(6) 2010, patient had a left hip arthroplasty to address degenerative joint disease.Depuy components were implanted during this procedure.The patient had a discharge diagnosis of acute blood loss anemia, status post left total hip arthroplasty.Depuy products were placed during this procedure.On (b)(6) 2010, the patient had a right hip arthroplasty to address degenerative joint disease.Depuy components were used during this procedure.(b)(6) 2019 medical records note patient is returning for follow-up for right hip.Patient has had severe groin pain.Medical condition includes: phlebitis, pulmonary embolism.*no mention of when the pulmonary embolism occurred.On (b)(6) 2019, the patient had a partial revision right hip, acetabular component with femoral head exchange to address polyethylene failure, metallosis of the right hip.The surgeon reported finding areas of bare bone on the femoral head and acetabulum with marked osteophytes on the acetabulum.During the procedure the surgeon observed blackish synovial fluid, black tissue.The liner was noted to be loose in the cup and had fractured.The cup and stem were not revised.Femoral head removed without allegation of deficiency.On (b)(6) 2020, the patient had a partial revision of left hip, including femoral head and acetabular polyethylene, to address polyethylene failure.Prior to surgery the patient experienced pain in the left hip along with a sensation of grinding.Radiographs are reported to show a fractured polyethylene liner.During the procedure the surgeon observed black fluid, black tissue.The liner was disassociated from the shell and the femoral head was rubbing against the anterior of the acetabular cup.The liner/head were revised, the cup and stem remained in-situ.Depuy components were used during this procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: device associated with this report was not received for examination.All implant x-ray images were reviewed.No evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records were received: on (b)(6) 2020 medical records note the patient is experiencing some numbness and tingling down the right leg, along with right groin pain and weakness.On (b)(6) 2021 medical records note patient has been having increased weakness of the iliopsoas muscle right hip, the patient is scheduled for an injection in the iliopsoasa muscle.On (b)(6) 2021 the patient had iliopsoas tendon injection under fluoroscopic guidance to address right hip pain, iliopsoas bursitis, tendonitis.It should be noted that these events happened after the (b)(6) 2019 right hip revision captured on (b)(4).
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b6 if information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that : patient's right hip post total hip arthroplasty is reportedly painful with flexion, internal and external rotation, and mild weakness.Right hip fluid in pseudo capsule penetrating posteriorly to greater trochanter superficially.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.Added: b5, h6 health effect clinical code corrected: b7, d1.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.

Brand Name
TRI-LOCK GRIPTION
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11164573
Report Number1818910-2021-00989
Device Sequence Number19675851
Product Code KWA
UDI-Device Identifier10603295000761
UDI-Public(01)10603295000761(17)200731(10)E1TFG1
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/05/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number101204050
Device Lot NumberE1TFG1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/01/2021
02/24/2021
05/24/2022
05/24/2022
07/05/2022
05/09/2024
09/05/2024
01/23/2025
03/11/2026
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/10/2021
02/24/2021
06/03/2022
06/09/2022
07/06/2022
06/03/2024
09/13/2024
01/29/2025
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
+4 POLYETHYLENE LINER; ARTICULEZE M HEAD 36MM +5; METAL FEMORAL HEAD 36MM; PINN MAR +4 NEUT 36IDX52OD; PINNACLE 100 ACET CUP 52MM; SIZE 5 TRILOCK FEMORAL STEM; +4 POLYETHYLENE LINER; METAL FEMORAL HEAD 36MM; SIZE 5 TRILOCK FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale